Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 4, NWS Jacksonville, FL

February 3, 2011Alachua County, Bradford County, Clay County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 3, 2011, 12:03 AM EST for Alachua County, Bradford County, Clay County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 3, 2011, 12:03 AM EST (05:03 UTC)
Expired
Feb 3, 2011, 12:19 AM EST
In force
16 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Alachua County, FL, Bradford County, FL, Clay County, FL

The radar

The Jacksonville radar (KJAX), 75 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 5.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WUUS52 KJAX 030503
SVRJAX
FLC001-007-019-030545-
/O.NEW.KJAX.SV.W.0004.110203T0503Z-110203T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1203 AM EST THU FEB 3 2011

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ALACHUA COUNTY IN NORTHERN FLORIDA
  SOUTHEASTERN BRADFORD COUNTY IN NORTHERN FLORIDA
  SOUTHWESTERN CLAY COUNTY IN NORTHEAST FLORIDA

* UNTIL 1245 AM EST

* AT 1202 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE   
  HAIL....AND STRONG WINDS TO 40 MPH.  THIS STORM WAS LOCATED 12     
  MILES WEST OF LAKE GENEVA...OR 9   MILES NORTHEAST OF              
  GAINESVILLE...AND MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  WALDO AND LAKE GENEVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3000 8187 2985 8178 2969 8223 2978 8227
TIME...MOT...LOC 0502Z 239DEG 35KT 2977 8213

$$

ZAPPE
1 follow-up statement
385 
WWUS52 KJAX 030519
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1219 AM EST THU FEB 3 2011

FLC001-007-019-030529-
/O.CAN.KJAX.SV.W.0004.000000T0000Z-110203T0545Z/
ALACHUA FL-BRADFORD FL-CLAY FL-
1219 AM EST THU FEB 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAY...
SOUTHEASTERN BRADFORD AND EASTERN ALACHUA COUNTIES IS CANCELLED...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3000 8187 2985 8178 2969 8223 2978 8227
TIME...MOT...LOC 0519Z 239DEG 35KT 2985 8197

$$

ZAPPE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 9:40 PM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Feb 2, 9:40 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 PM EST WED FEB 2 2011

.UPDATE...MSAS ANALYSIS SHOWING COLD FRONT STRETCHES FROM JUST
SOUTH OF JAX TO CROSS CITY (CTY) AND MOVING SLOWLY SE. THE FRONT
WILL STALL JUST SOUTH OF THE REGION LATER TONIGHT. THERE HAVE BEEN
SCATTERED SHOWERS AND ISOLATED STORMS ALONG AND SOUTH OF THE
BOUNDARY EARLY THIS EVE. ONE BAND IS MOVING OFFSHORE ST AUGUSTINE.
ANOTHER IS MOVING IN FROM THE GULF NEAR CROSS CITY AND MOVING NE
WHICH WILL LIKELY SPREAD INTO NE FL TONIGHT. WILL KEEP 30-40% POPS
GOING THE REST OF THE NIGHT WITH HIGHEST POPS TO THE SOUTH.
RAINFALL AMOUNTS MAINLY LIGHT BUT MAY BE LOCALLY HEAVIER AMOUNTS
ACROSS THE SOUTH AND NEAR GULF.

&&

.AVIATION...SCATTERED SHOWERS MOVING IN FROM THE GULF WILL RESULT
IN VCSH AT ALL NE FL TERMINALS TONIGHT. HAVE TEMPO MVFR CIGSAT
ALL TERMINALS AND PREVAILING MVFR CIGS AT GNV BEGINNING AT 09Z. AT
SSI...HAVE PREVAILING VFR WITH CIGS AT 8000 FT.

&&

.MARINE...COLD FRONT WILL MOVE TO JUST SOUTH OF THE COASTAL AND
OFFSHORE WATERS LATER TONIGHT AND WINDS WILL SHIFT TO THE NORTH
AND INCREASE. SMALL CRAFT ADVISORY CONDITIONS APPEAR LIKELY FOR
THE OFFSHORE LEGS THURSDAY WITH WINDS BECOMING NE. SCATTERED
SHOWERS AND ISOLATED STORMS FOR THE NE FL WATERS TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  41  47  41  52 /  20  40  80  70
SSI  46  50  48  55 /  20  50  80  70
JAX  47  52  51  61 /  30  50  60  50
SGJ  51  55  55  64 /  40  40  50  40
GNV  48  54  51  69 /  40  40  50  40
OCF  51  59  54  74 /  40  40  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PP/ARS
Hazardous weather outlook, Feb 2, 10:50 PM EST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1050 PM EST WED FEB 2 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1050 PM EST WED FEB 2 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...ISOLATED STRONG STORMS POSSIBLE...

A WEAKENING COLD FRONT WILL MOVE SOUTH OF THE AREA TONIGHT.
ISOLATED STORMS WILL BE POSSIBLE ACROSS NORTHEAST FLORIDA.
STORMS MAY BE STRONG ACROSS THE LOWER SUWANNEE VALLEY AND PRODUCE
HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AN UNSETTLED WEATHER PATTERN IS FORECAST THROUGH FRIDAY NIGHT WITH
SCATTERED TO NUMEROUS SHOWERS FORECAST. THUNDERSTORMS WILL BE
POSSIBLE FRIDAY NIGHT AS LOW PRESSURE MOVES OVER THE AREA...TRAILED
BY A COLD FRONT. RAINFALL TOTALS OF 2 INCHES OR MORE WILL BE POSSIBLE
ACROSS PORTIONS OF SOUTHEAST GEORGIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ECZ/ABE/PP

In the hours before

Special weather statement, Feb 2, 10:56 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1056 PM EST WED FEB 2 2011

FLZ035-036-030445-
ALACHUA-GILCHRIST-
1056 PM EST WED FEB 2 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA AND SOUTHERN GILCHRIST COUNTIES FOR STRONG WINDS AND SMALL
HAIL VALID UNTIL 1145 PM EST...

AT 1055 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES SOUTHWEST OF TRENTON...OR 7
MILES NORTHWEST OF CHIEFLAND...MOVING NORTHEAST AT 35 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS AROUND TRENTON...NEWBERRY...
HIGH SPRINGS AND ALACHUA THROUGH 1145 PM EST. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2993 8248 2972 8233 2955 8268 2956 8275
      2958 8278 2958 8286 2959 8287 2959 8294
      2961 8296 2963 8297
TIME...MOT...LOC 0355Z 238DEG 31KT 2956 8290

SHASHY
Special weather statement, Feb 2, 11:32 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1132 PM EST WED FEB 2 2011

FLZ036-030515-
ALACHUA-
1132 PM EST WED FEB 2 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL ALACHUA
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 1215 AM EST...

AT 1133 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 14 MILES SOUTHWEST OF GAINESVILLE...OR
10 MILES NORTHEAST OF BRONSON...MOVING NORTHEAST AT 35 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND GAINESVILLE...
NEWNANS LAKE AND GAINESVILLE AIRPORT THROUGH 1215 AM EST. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2972 8223 2965 8218 2954 8254 2961 8257
TIME...MOT...LOC 0433Z 247DEG 30KT 2961 8245

ZAPPE
Local storm report, Feb 2, 11:37 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1137 PM EST WED FEB 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     HAIL             3 W NEWBERRY            29.64N 82.66W
02/02/2011  E0.75 INCH       ALACHUA            FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HEAVY HAIL FOR 2 MINUTES ON
            STATE ROAD 26 AT THE ALACHUA AND GILCHRIST COUNTY BORDER.

&&

SHULER
Special weather statement, Feb 2, 11:42 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1142 PM EST WED FEB 2 2011

FLZ036-030515-
ALACHUA-
1142 PM EST WED FEB 2 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
ALACHUA COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 1215 AM EST...

AT 1142 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES
SOUTH OF LA CROSSE TO 9 MILES SOUTHEAST OF ALACHUA...MOVING NORTHEAST
AT 40 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
ALACHUA AND LA CROSSE THROUGH 1215 AM EST. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2989 8237 2988 8233 2984 8227 2985 8226
      2985 8221 2974 8216 2965 8243 2982 8253
TIME...MOT...LOC 0442Z 238DEG 34KT 2981 8241 2969 8237

ZAPPE
Special weather statement, Feb 2, 11:59 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1159 PM EST WED FEB 2 2011

FLZ031-032-036-030530-
ALACHUA-BRADFORD-CLAY-
1159 PM EST WED FEB 2 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
ALACHUA...SOUTHEASTERN BRADFORD AND SOUTHWESTERN CLAY COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1230 AM
EST...

AT 1159 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF WALDO...OR 8 MILES
NORTHEAST OF GAINESVILLE...MOVING NORTHEAST AT 40 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WALDO...LAKE GENEVA AND
KEYSTONE HEIGHTS THROUGH 1230 AM EST. HAIL UP TO THREE QUARTER INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF
FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 2996 8196 2981 8187 2970 8223 2976 8228
TIME...MOT...LOC 0459Z 239DEG 35KT 2976 8217

ZAPPE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 10:56 PM ESTSpecial Weather StatementJAXGilchrist49 min
Feb 2, 11:09 PM ESTSevere Thunderstorm WarningJAXAlachua, Gilchrist28 min
Feb 2, 11:32 PM ESTSpecial Weather StatementJAXAlachua43 min
Feb 2, 11:42 PM ESTSpecial Weather StatementJAXAlachua33 min
Feb 2, 11:59 PM ESTSpecial Weather StatementJAXBradford31 min
Feb 3, 12:24 AM ESTSpecial Weather StatementJAXClay51 min
Feb 3, 1:25 AM ESTSpecial Weather StatementJAXAlachua65 min
Feb 3, 1:27 AM ESTSpecial Weather StatementJAXSaint Johns33 min
Feb 3, 4:42 AM ESTSmall Craft AdvisoryJAX9 hr
Feb 3, 9:48 AM ESTSpecial Marine WarningJAX87 min
Feb 3, 1:57 PM ESTSmall Craft AdvisoryJAX20 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.